Bluelight

Thread: Case Study: AAS Causes Growth of Massive Liver Tumour

Results 1 to 3 of 3
  1. Collapse Details
    Case Study: AAS Causes Growth of Massive Liver Tumour 
    #1
    Moderator
    Performance Enhancing Drugs
    CFC's Avatar
    Join Date
    Mar 2013
    Location
    The Yoo Kay
    Posts
    2,391
    Bluelight
    Having only just written about a case study in which trenbolone appeared to cause serious hepatitis without the use of an oral in a 24yr old male bodybuilder, another paper has just been published potentially linking AAS to the growth of a massive benign tumour in a 30yr old bodybuilder's liver.

    The growth is technically called focal nodular hyperplasia (FNH), and in this case measured a whopping 6 x 5 inches (14 x 12cm) upon surgical removal from the man's liver. You can see an image of the growth in the free paper itself >>here<<.

    Often these growths are not removed, since they're benign and grow slowly. In this case, the doctors speculate that because the man was using AAS, it grew so rapidly that removal was necessary.

    One mechanism proposed for the development of FNH is from venous thrombosis (a clot) in the liver. This causes oxidative stress in the surrounding tissues, the release of various growth factors (eg VEGF) to 'redirect' the blocked blood flow, and so forces a series of changes to the liver's morphology and the growth of abnormal cells.

    As you may already know, AAS can cause blood vessels to narrow throughout the body. At the same time it makes blood 'thicker' thanks to increased production of red blood cells and stickier thanks to changes in platelets and clotting factors. The risk of thrombosis is thus greatly enhanced.

    Meanwhile the changed hormonal milieu and rise in IGF-1 levels thanks to AAS (especially in the liver) can cause rapid tissue growth. These combined factors thus appear to very conveniently account for both the initial development of this man's tumour, and its subsequent rapid growth.

    The take home message from case studies like these is that AAS come with an ever increasing range of still relatively poorly understood side-effects, all of which could have a very serious affect on a user's health. So be sensible and minimal with your AAS usage, take regular breaks, and make sure you seek medical attention if anything seems amiss.

    Paper:
    https://www.ncbi.nlm.nih.gov/pubmed/28012338
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Moderator
    Performance Enhancing Drugs
    Genetic Freak's Avatar
    Join Date
    Mar 2012
    Location
    New Zealand
    Posts
    1,978
    Maybe we should start discussing funeral plans... kinda makes for depressing reading CFC...
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Moderator
    Performance Enhancing Drugs
    CFC's Avatar
    Join Date
    Mar 2013
    Location
    The Yoo Kay
    Posts
    2,391
    LOL. It pays to keep things in perspective, but I had my liver scanned last year and it's still in good health
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •